Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 348, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 7, 2005, 4:12 AM CDT for Lyon County, Minnesota. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2005, 4:12 AM CDT (09:12 UTC)
- Expired
- Sep 7, 2005, 4:34 AM CDT
- In force
- 22 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 126 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:12 AM CDT | HAIL 1 | 11 N Tracy, MN | MARBLE TO QUARTER SIZE HAIL COVERING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 070912 SVRFSD MNC083-070945- /O.NEW.KFSD.SV.W.0348.050907T0912Z-050907T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 412 AM CDT WED SEP 7 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAR EASTERN LYON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 445 AM CDT * AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER LYON COUNTY...OR ABOUT 8 MILES EAST OF MARSHALL...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN... RURAL AREAS EAST OF MARSHALL THROUGH 430 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4452 9575 4434 9576 4432 9559 4452 9559 $$ JH
1 follow-up statement
000 WWUS53 KFSD 070934 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 432 AM CDT WED SEP 7 2005 MNC083-070940- /O.CAN.KFSD.SV.W.0348.000000T0000Z-050907T0945Z/ LYON MN- 432 AM CDT WED SEP 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FAR EASTERN LYON COUNTY IS CANCELLED... THE WARNING HAS BEEN CANCELLED. THE STORM HAS EXITED THE COUNTY. AT 415 AM CDT...A TRAINED SPOTTER REPORTED UP TO 1/2 INCH HAIL WHICH HAD ACCUMULATED TO DRIFTS...5 MILES EAST-SOUTHEAST OF MARSHALL. LAT...LON 4452 9575 4434 9576 4432 9559 4452 9559 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:44 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 7, 2:44 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 244 AM CDT WED SEP 7 2005 .DISCUSSION... BROAD...WEAK ISENTROPIC UPGLIDE HELPING TO SET OFF AN AREA OF SHOWERS WITH EMBEDDED THUNDER OVER THE WESTERN AND NORTHERN CWA. IF MODEL PROGS ARE CORRECT...THIS AREA WILL SLOWLY SHIFT NORTHEAST BY MID MORNING...THEN ANOTHER AREA OF DEVELOPING UPGLIDE WILL LIFT NORTHEAST FROM EASTERN NE. SO...HAVE INCREASED POPS OVER THE SOUTHEAST CWA...AND MAINTAINED SCATTERED POPS MOST OF THE REMAINDER OF THE CWA. NO REAL FOCUS...JUST A MOIST ATMOSPHERE. CONTINUES TO LOOK LIKE THUNDERSTORM CHANCES ARE THERE FOR TONIGHT...AND WILL SIDE A LITTLE CLOSER TO THE MAV GUIDANCE FOR LOCATION OF HIGHEST POPS...ACROSS THE NORTHERN TIER OF COUNTIES. AFTER THURSDAY MORNING...CHANCES DECREASE GREATLY THROUGH THE WEEKEND AS TROF DIGS OVER THE WEST COAST AND HIGH PRESSURE ALOFT SETS UP ACROSS THE SOUTHEAST U.S. THIS SHOULD ALLOW FOR ANOTHER BREEZY AND WARM WEEKEND. WILL NOT MAKE ANY MAJOR CHANGES TO TEMPERATURES. HAVE DECREASED HIGHS A BIT TODAY WITH CLOUD COVER AND POTENTIAL PRECIPITATION. ALSO INCREASED HIGHS A BIT WEST ON THUR AND FRI. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
Hazardous weather outlook, Sep 6, 11:38 AM CDT, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT TUE SEP 06 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT TUE SEP 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED IN AREAS BETWEEN SIOUX FALLS...YANKTON...SIOUX CITY...AND SHELDON THROUGH EARLY AFTERNOON. SOME OF THESE STORMS COULD PRODUCE UP TO PENNY SIZE HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME A LITTLE MORE NUMEROUS BETWEEN 3 PM AND 8 PM ALONG AND SOUTH OF A LINE FROM WINDOM...TO SIOUX FALLS...TO YANKTON. WHILE AN ORGANIZED SEVERE WEATHER THREAT IS NOT EXPECTED...A FEW STORMS COULD PRODUCE LARGE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO AROUND 60 MPH. THE SEVERE WEATHER THREAT SHOULD DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL GRADUALLY TAPER OFF ON WEDNESDAY ACROSS FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA...SOUTHWEST MINNESOTA...AND NORTHWEST IOWA ON WEDNESDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP OVER THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM SOUTHEAST OF A LINE FROM YANKTON TO SIOUX FALLS...TO WINDOM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.